Monday, August 10, 2009

Fentanyl Patch Recall News

Watson Pharmaceuticals, Inc. (NYSE: WPI), a leading specialty pharmaceutical company, announced today that one lot of 100 mcg/hr Fentanyl Transdermal System patches sold in the United States is being voluntarily recalled from wholesalers and pharmacies. The recalled patches are from Lot Number 145287A, have expiration dates of February 2011 and were manufactured by Watson Laboratories, Inc. and distributed by Watson Pharma, Inc. The affected lot of Fentanyl Transdermal System patches was shipped to customers between April 2, 2009 and May 20, 2009. No other strengths or lots were affected and the Company does not anticipate any product shortages as a result of this recall. The Company has notified the U.S. Food and Drug Administration (FDA) of the recall.

A small number of patches leaking fentanyl gel have been detected in this lot, potentially exposing patients or caregivers directly to fentanyl gel. Fentanyl patches that are leaking should not be used. No serious injuries have been reported in connection with the recalled lot. However, exposure to fentanyl gel may lead to serious adverse events, including respiratory depression and possible overdose, which may be fatal.

Anyone who has 100 mcg/hr Fentanyl Transdermal System patches should check the box or foil pouch for the lot number and expiration date to see if they have patches that are being recalled. Affected patches should not be handled directly. Anyone with 100 mcg/hr Fentanyl Transdermal System patches being recalled should call 888-345-2656, Monday through Friday, 8:00 a.m.-5:00 p.m. EDT, for instructions on how to return affected product.

Patients using fentanyl patches who have medical questions should contact their healthcare providers.

Any adverse reactions experienced with the use of this product, and/or quality problems should also be reported to the FDA's MedWatch Program by phone at 1-800-FDA-1088, by Fax at 1-800-FDA-0178, by mail at MedWatch, FDA, 5600 Fishers Lane, Rockville, MD 20852-9787, or on the MedWatch Web site at

Source here.